Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 116, NWS New Orleans, LA

May 11, 2021Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 11, 2021, 10:10 AM CDT for Pearl River County, Mississippi. It took effect at May 12, 2021, 4:36 AM CDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 10:10 AM CDT (15:10 UTC)
In effect from
May 12, 2021, 4:36 AM CDT
Expired
May 12, 2021, 7:39 PM CDT
In force
15 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point East Hobolochitto Creek near Caesar (CREM6). The gauge peaked at 14.82 ft at May 12, 2021, 8:00 AM CDT.

actionminormoderate5101505/1105/1205/1305/14
Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

370 
WGUS44 KLIX 111510
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
1010 AM CDT Tue May 11 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

  East Hobolochitto Creek Near Caesar affecting Pearl River County.


MSC109-120915-
/O.NEW.KLIX.FL.W.0115.210512T0916Z-210513T2044Z/
/MNLM6.1.ER.210512T0916Z.210513T0000Z.210513T1443Z.NO/
1010 AM CDT Tue May 11 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the West Hobolochitto Creek Near McNeill.
* From late tonight to Thursday afternoon.
* At 9:45 AM CDT Tuesday the stage was 11.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tonight to a crest of 17.5 feet Wednesday evening.
* Impact...At 17.0 feet, Some roads in the county inundated but 
  passable. Homes in Westchester Subdivision, Picayune will be 
  threatened. Water over a few roads in the city of Picayune will 
  cause traffic problems. School bus traffic may need alternate 
  routes. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches will be subject to 
  flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

MSC109-120915-
/O.NEW.KLIX.FL.W.0116.210512T0949Z-210514T0112Z/
/CREM6.1.ER.210512T0949Z.210513T0000Z.210513T1912Z.NO/
1010 AM CDT Tue May 11 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the East Hobolochitto Creek Near Caesar.
* From late tonight to Thursday evening.
* At 9:45 AM CDT Tuesday the stage was 11.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tonight to a crest of 16.0 feet Wednesday evening.
* Impact...At 15.0 feet, Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

JFL
3 follow-up statements
988 
WGUS84 KLIX 120156
FLSLIX

Flood Statement
National Weather Service New Orleans LA
856 PM CDT Tue May 11 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  East Hobolochitto Creek Near Caesar affecting Pearl River County.


MSC109-122000-
/O.EXT.KLIX.FL.W.0116.210512T0936Z-210514T0200Z/
/CREM6.1.ER.210512T0936Z.210513T0000Z.210513T2000Z.NO/
856 PM CDT Tue May 11 2021

...The Flood Warning is now in effect until late Thursday evening...

The Flood Warning continues for
  the East Hobolochitto Creek Near Caesar.
* From late tonight to Thursday evening.
* At 7:45 PM CDT Tuesday the stage was 13.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tonight to a crest of 16.0 feet tomorrow evening. It will then 
  fall below flood stage Thursday afternoon.
* Impact...At 15.0 feet, Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$
161 
WGUS84 KLIX 121428
FLSLIX

Flood Statement
National Weather Service New Orleans LA
928 AM CDT Wed May 12 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

  East Hobolochitto Creek Near Caesar affecting Pearl River County.


MSC109-130830-
/O.EXT.KLIX.FL.W.0116.000000T0000Z-210513T2000Z/
/CREM6.1.ER.210512T1545Z.210513T0000Z.210513T1400Z.NO/
928 AM CDT Wed May 12 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the East Hobolochitto Creek Near Caesar.
* Until Thursday afternoon.
* At 8:45 AM CDT Wednesday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 15.5 feet this evening.
* Impact...At 15.0 feet, Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

MSC109-130830-
/O.EXT.KLIX.FL.W.0115.000000T0000Z-210513T1845Z/
/MNLM6.1.ER.210512T1225Z.210513T0000Z.210513T1245Z.NO/
928 AM CDT Wed May 12 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the West Hobolochitto Creek Near McNeill.
* Until Thursday afternoon.
* At 8:45 AM CDT Wednesday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.0 feet 
  this evening.
* Impact...At 15.0 feet, Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches 
  will be subject to flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

JFL
830 
WGUS84 KLIX 130039
FLSLIX

Flood Statement
National Weather Service New Orleans LA
739 PM CDT Wed May 12 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

MSC109-130145-
/O.CAN.KLIX.FL.W.0116.000000T0000Z-210513T0039Z/
/CREM6.1.ER.210512T1545Z.210513T0000Z.210513T1400Z.NO/
739 PM CDT Wed May 12 2021

...The Flood Warning for the East Hobolochitto Creek Near Caesar has 
been cancelled...

The Flood Warning is cancelled for
  the East Hobolochitto Creek Near Caesar.
* At 6:45 PM CDT Wednesday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 6.0 feet Monday 
  evening.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 11, 4:46 AM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, May 11, 4:46 AM CDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
446 AM CDT Tue May 11 2021

.SHORT TERM...

There were not a lot of changes needed to the forecast as a
whole as the overall scenario remains fairly unchanged.
Unfortunately, that four letter word will be the main issue for us
again today and into tomorrow as well. Rain will once again move
into the area by the afternoon hours as a front remains stalled
near and to the north of the forecast area and the next shortwave
feature moves across the area from west to east.

While some of the storms today and tomorrow could become strong to
severe, the main issue will be the possibility of heavy rainfall.
Any stronger storms across the area will be capable of strong
winds, large hail and even a isolated tornado. That said, given
the high PW values expected again across the area and more than
adequate forcing, areas of heavy rain are likely to occur
beginning in the northern part of the forecast area and slowly
pushing southward. Additional rainfall amounts of 2-4 inches are
likely with isolated higher amounts possible. Given the amount of
rain the area has had over the last several days, and weeks for
that matter, opted not to try to pinpoint the location of the
heaviest rainfall and went with a flash flood watch for the entire
area from 18Z today through 18Z tomorrow.

By late tomorrow evening, the rain should begin pushing off into
the coastal waters and out of the area as the front finally moves
through the area and into the coastal waters by Thursday morning.
Some lingering rainfall is possible on Thursday but clearing
should begin from northwest to southeast as the day progresses.

.LONG TERM (Thursday night and beyond)...

By Thursday evening, northern stream shortwave should have pushed
any significant precipitation offshore, with the possible
exception of extreme lower Plaquemines Parish. Shortwave ridging
will move into the area Friday and Saturday, before onshore flow
returns as the ridge shifts to the east of the area. Weak
shortwaves in southwesterly flow could produce a few showers or
thunderstorms as early as Sunday afternoon. Areal coverage of
thunderstorms is likely to increase Monday into Tuesday as a
shortwave moves eastward out of the southern Rockies. Blended
solutions are carrying relatively high PoPs for much of the area
Monday into Tuesday, and it looks like the 00Z GFS is showing some
agreement with this solution. Blended temperature guidance
doesn't deviate much from what the 12Z GFS/ECMWF medium range
solutions were giving, so making significant adjustments wasn't
really considered. 35

&&

.AVIATION...

Ceilings have lowered at most terminals by with some reduced
visibilities as well. Still some convection well to the northwest
near KSHV that has tended to work it's way southeast. At this
time, it'd be close to sunrise before getting to KBTR, and not
confident it would make it that far, so will not be carrying
mention of TSRA in the first 9 hours of the 06Z TAF package, but
threat is certainly not zero.

The overnight IFR conditions should improve to MVFR ceilings
around 15Z. Question then becomes exactly where/when convection
initiates during the day today. Synoptic scale models (GFS,
ECMWF) develop most convection north of all of our terminals, and
keep it there during the day. Some of the convection allowing
models develop TSRA near at least our northern terminals during
daytime heating. For now, will carry VCTS beginning at 15Z and
continue through the day for each terminal, but this may need to
be trimmed back in later forecasts, particularly at KHUM and the
New Orleans terminals. Ceilings again could drop into the IFR
range beyond 00Z Wednesday.

&&

.MARINE...

Outside of the convective risk for isolated strong wind events
from thunderstorms, the pattern over the coastal waters will be
fairly benign through Wednesday. However, winds could increase
into exercise caution range in the wake of a passing cold front
Wednesday night through Friday night. Conditions should improve by
Saturday as high pressure shifts over the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  66  73  57 /  80  80  90  40
BTR  86  68  76  61 /  70  80  90  40
ASD  85  68  78  62 /  70  60  90  50
MSY  87  73  80  67 /  50  60  90  50
GPT  82  69  79  62 /  60  60  90  50
PQL  82  68  79  61 /  60  50  90  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
     afternoon for LAZ034>037-039-046>050-056>061-063>072-
     075>078.

GM...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
     afternoon for GMZ530.

MS...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
     afternoon for MSZ068>071-077-080>082.

GM...&&

In the hours before

Special weather statement, May 11, 9:21 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
921 AM CDT Tue May 11 2021

LAZ039-071-072-075-111500-
Washington-Northern Tangipahoa-Northwest St. Tammany-Southern
Tangipahoa-
921 AM CDT Tue May 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY...
CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES...

At 921 AM CDT, a strong thunderstorm was located near Robert, or 10
miles west of Covington, moving north at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Hammond, Franklinton, Amite, Ponchatoula, Amite City, Independence,
Roseland, Folsom, Enon, Wilmer, Natalbany, Robert and Tickfaw.

This includes the following Interstates...
 Interstate 12 between mile markers 39 and 57.
 Interstate 55 in Louisiana between mile markers 25 and 26, and
between mile markers 46 and 55.

LAT...LON 3042 9020 3042 9046 3085 9057 3084 8992
TIME...MOT...LOC 1421Z 174DEG 22KT 3052 9027

MEFFER
Special weather statement, May 11, 9:47 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
947 AM CDT Tue May 11 2021

MSZ077-111530-
Pearl River-
947 AM CDT Tue May 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEARL RIVER
COUNTY...

At 947 AM CDT, a strong thunderstorm was located near Mcneil, or 11
miles south of Poplarville, moving northeast at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Poplarville.

This includes Interstate 59 in Mississippi between mile markers 15
and 36.

LAT...LON 3089 8934 3079 8934 3064 8948 3065 8954
      3063 8954 3065 8960 3098 8957
TIME...MOT...LOC 1447Z 203DEG 19KT 3068 8953

MEFFER
Special weather statement, May 11, 9:53 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
953 AM CDT Tue May 11 2021

LAZ034-046>050-056-057-111600-
Livingston-Iberville-Ascension-Pointe Coupee-Assumption-West Baton
Rouge-St. James-East Baton Rouge-
953 AM CDT Tue May 11 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ASCENSION...
WEST BATON ROUGE...SOUTH CENTRAL POINTE COUPEE...NORTHWESTERN
LIVINGSTON...IBERVILLE...EAST BATON ROUGE AND NORTHERN ASSUMPTION
PARISHES...

At 953 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ramah to near Lake Fausse Pointe.
Movement was east at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Baton Rouge, Baker, Denham Springs, Gonzales, Donaldsonville,
Plaquemine, Port Allen, Oak Hills Place, St. Gabriel, Addis, Brusly,
White Castle, Maringouin, Rosedale, Grosse Tete, Westminster,
Geismar, Erwinville, Watson and Ramah.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 130 and 178.
 Interstate 12 between mile markers 1 and 13.
 Interstate 110 in Louisiana between mile markers 1 and 8.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3050 9158 3066 9090 2996 9096 2996 9125
      3000 9126 3000 9123 3004 9122 3003 9124
      3006 9127 3006 9137 3010 9138 3010 9146
      3019 9147 3020 9149 3023 9148 3026 9159
      3030 9161
TIME...MOT...LOC 1453Z 263DEG 23KT 3044 9152 3004 9158

MEFFER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:11 AM CDTFlash Flood WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson39 hr
May 11, 8:49 AM CDTAreal Flood AdvisoryLIXHancock116 min
May 11, 9:14 AM CDTSevere Thunderstorm WarningLIXPearl River29 min
May 11, 9:47 AM CDTSpecial Weather StatementLIXPearl River43 min
May 11, 10:10 AM CDTRiver Flood WarningLIXPearl River34 hr
May 11, 10:13 AM CDTSpecial Weather StatementLIXHancock47 min
May 11, 10:34 AM CDTSpecial Weather StatementLIXWalthall56 min
May 11, 10:54 AM CDTSevere Thunderstorm WarningLIXJackson51 min
May 11, 10:57 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson48 min
May 11, 11:25 AM CDTAreal Flood AdvisoryLIXPearl River3 hr
May 11, 11:42 AM CDTSpecial Weather StatementLIXJackson63 min
May 11, 1:24 PM CDTAreal Flood AdvisoryLIXHancock, Pearl River66 min

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.